Alert archive / Pennsylvania / River Flood Warnings in 2011
River Flood Warning 60, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Apr 27, 2011, 10:25 AM EDT for Luzerne County, Pennsylvania. It took effect at Apr 27, 2011, 12:50 PM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2011, 10:25 AM EDT (14:25 UTC)
- In effect from
- Apr 27, 2011, 12:50 PM EDT
- Expired
- Apr 30, 2011, 8:41 PM EDT
- In force
- 3 days
- Issued by
- NWS Binghamton, NY
- Flood severity
- Minor
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 114 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Susquehanna River at Wilkes Barre (WBRP1). The gauge peaked at 27.28 ft at Apr 29, 2011, 7:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 22 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01536500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Apr 27, 9:02 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 27, 9:02 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 902 AM EDT WED APR 27 2011 .SYNOPSIS... ANOTHER MILD DAY FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA ALONG WITH SCATTERED PRIMARILY AFTERNOON AND EVENING THUNDERSTORMS. A COLD FRONT WILL APPROACH THE REGION LATER TONIGHT AND CROSS THE AREA ON THURSDAY. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TONIGHT THROUGH MIDDAY THURSDAY. FRIDAY WILL BE COOLER AND UNSETTLED. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AT 0830Z, LOCAL RADARS SHOW NO ACTIVITY OVER THE REGION WITH NEAREST CONVECTION WELL TO OUR EAST AND SOUTH. LATER TODAY WITH DAYTIME HEATING SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. MODEL SOUNDINGS INDICATE LESS CAPE THAN YESTERDAY, AS MID LEVELS HAVE WARMED, WITH VALUES RANGING FROM 500-1000 J/KG. KINEMATICS ARE MORE SUPPORTIVE FOR SEVERE WEATHER THAN YESTERDAY AS BULK SHEAR AND LOW LEVEL HELICITY VALUES ARE GREATER. AS FOR TRIGGERS, THE NAM IS SUGGESTING MID LEVEL SHORT WAVES IS FAST SOUTHWEST FLOW MAY REACH THE REGION LATER THIS AFTERNOON THROUGH EVENING. THIS WOULD IMPLY CONVECTION WILL BECOME MORE WIDESPREAD LATER THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR SOME TO BECOME SEVERE. MAIN SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. STORMS WILL ALSO PRODUCE HEAVY DOWNPOURS IN HIGH PWAT AIRMASS. DUE TO WET SOIL CONDITIONS ANY HEAVY DOWNPOURS COULD RESULT IN MORE LOCALIZED FLOODING. LATER SHIFTS MAY NEED TO ISSUE A FLASH FLOOD WATCH. SKIES WILL BE CLOUDY TO MOSTLY CLOUDY THROUGH MID MORNING THEN DAYTIME MIXING SHOULD LEAD TO PARTLY SUNNY SKIES BY MIDDAY. MAX TEMPS WILL BE NEAR YESTERDAYS HIGHS, GENERALLY MID 70S TO AROUND 80. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... TONIGHT...UPPER LEVEL TROF WILL REMAIN TO OUR WEST WITH EMBEDDED SHORT WAVES IN FAST SOUTHWEST FLOW MOVING ACROSS REGION IN ADVANCE OF OCCLUDED FRONT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AS THE NIGHT PROGRESSES. THERE STILL WILL BE A SEVERE WEATHER THREAT AS FORCING WILL BE STRONG. WILL INCREASE POPS TO CATEGORICAL OVERNIGHT. THURSDAY...SFC OCCLUSION WILL PASS THROUGH THE REGION BETWEEN 15Z- 21Z. BEST THREAT FOR SEVERE WEATHER WILL BE EASTERN SECTIONS WHERE ATMOSPHERIC DESTABILIZATION MAY OCCUR BEFORE FROPA. WILL CARRY CATEGORICAL POPS ALL AREAS THEN DECREASE QUICKLY DURING THE AFTERNOON ONCE FRONT PASSES. MAX TEMPS OVER WESTERN PTN OF FA WILL OCCUR DURING THE MORNING HOURS AS STRONG CAA WILL OCCUR BEHIND FRONT. THURSDAY NIGHT...CYCLONIC FLOW, COLD AIR ADVECTION AND WRAP AROUND MOISTURE WILL BRING SCATTERED RAIN SHOWERS TO MUCH OF CENTRAL NEW YORK ESPECIALLY AFTER MIDNIGHT. LOWS WILL FALL INTO THE LOWER TO MIDDLE 40S. FRIDAY AND FRIDAY NIGHT...COLD FRONT WILL BE PULLING EAST OF OUR REGION, BUT A SECONDARY FRONT WILL PUSH DOWN FROM CANADA. 850MB TEMPS NEAR ZERO WILL BRING MUCH COOLER SFC TEMPERATURES TO NY AND PA. WE ARE FORECASTING LIKELY SHOWERS OVER NORTHERN FA CLOSER TO SHORT WAVE ENERGY. ALSO EXPECT LAKE ENHANCEMENT OF SHOWERS. SCT- CHC POPS SHOULD COVER THE TWIN TIERS. DRIER AIR WORKS ITS WAY INTO FA LATE FRIDAY NIGHT. WILL KEEP CHC POPS FOR THE FIRST HALF OF THE OVERNIGHT, AND TAPER IT BACK AFTER 6Z. && .LONG TERM /SATURDAY THROUGH TUESDAY/... WE HAVE FOLLOWED HPC GUIDANCE FOR THE MED RNG. CRNT ACTIVE WX PRECLUDES IN DEPTH DISCUSSION...XPCT LINGERING -SHRA ON FRIDAY...THEN DRY WX SAT AND SAT NGT. NXT FNTL SYSTEM APRCHS AND WENT WITH SLOWER SOLUTION PREFERRED BY HPC...WITH A CHC FOR -SHRA SUN THRU TUE. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... UPDATED AT 855 AM...MVFR CIGS WILL AFFECT ITH/BGM/ELM AND AVP THRU 15-16Z.TAFS AMENDED TO REFLECT THIS. TRENDING TWDS THE IDEA THAT CONVECTION TDA WILL BE DELAYED DUE TO STABILIZING EFFECTS OF THIS CLD COVER...WITH ACTIVITY LIKELY AIDED BY THE APRCH OF A S/WV FROM THE OH VLY THIS EVNG. WRN SXNS MOST LIKELY TO SEE CONVECTION LATE TDA OR ERLY EVNG...SPREADING EWD OVRNGT. HAVE BEGUN TO INCORPORATE THESE IDEAS IN THE UPDATED TAFS. PREV BLO... PATCHY FOG WILL BURN OFF OVER THE NEXT 2 HOURS. VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS WITH THE EXCEPTION OF ELM...WHERE VISIBILITIES WILL BOUNCE BETWEEN 1SM AND 5SM EARLY...AND AVP WHERE SOME BROKEN 1500 CLOUDS ARE OVERHEAD. BY 15Z...A BROKEN CUMULUS DECK WILL BEGIN TO FORM AROUN 3500-5000 FEET. WINDS WILL INCREASE OUT OF THE SOUTH-SOUTHEAST AT 10 TO 15 KNOTS WITH HIGH GUSTS. ANOTHER ROUND OF THUNDERSTORMS IS FORECAST FOR THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE BETWEEN 18Z AND 00Z. ANY THUNDERSTORMS WHICH FORM COULD PRODUCE IFR VISIBILITY REDUCTIONS, HAIL AND GUSTY WINDS. OUTLOOK... WED NGT...SCT MVFR IN TSRA. THU NGT-FRI NGT...VFR AND MVFR MAINLY CENTRAL NY IN SCATTERED SHRA. SAT...MAINLY VFR. SUN...MVFR IN SCT -SHRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...RRM SHORT TERM...DJP/RRM
Hazardous weather outlook, Apr 27, 3:53 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 353 AM EDT WED APR 27 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 353 AM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN LATER TODAY. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS ARE ALSO LIKELY WITH THESE STORMS AND DUE TO THE RECENT WET WEATHER LOCALIZED FLOODING COULD RESULT. OVERNIGHT A COLD FRONT WILL APPROACH THE AREA BRINGING MORE WIDESPREAD THUNDERSTORMS TO THE AREA. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO BECOME SEVERE ALONG WITH HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL CROSS THE AREA THROUGH EARLY AFTERNOON WITH MORE THUNDERSTORMS EXPECTED. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO BECOME SEVERE ALONG WITH HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RRM
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:40 PM EDT | Areal Flood Advisory | BGM | Broome, Tioga | 3 hr |
| Apr 26, 8:55 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 65 min |
| Apr 26, 9:05 PM EDT | Flash Flood Warning | BGM | Broome, Chenango, Tioga | 4 hr |
| Apr 26, 9:10 PM EDT | Flash Flood Warning | BGM | Cortland, Madison, Oneida, Onondaga | 2 hr |
| Apr 26, 9:19 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 41 min |
| Apr 26, 9:35 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego, Sullivan | 4 hr |
| Apr 26, 9:39 PM EDT | Tornado Warning | BGM | Otsego | 51 min |
| Apr 26, 9:45 PM EDT | Areal Flood Advisory | BGM | Sullivan | 4 hr |
| Apr 26, 9:59 PM EDT | Tornado Warning | BGM | Otsego | 34 min |
| Apr 26, 10:02 PM EDT | River Flood Warning | BGM | Tioga | 5 days |
| Apr 26, 10:02 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego, Sullivan | 43 min |
| Apr 26, 10:07 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 68 min |
| Apr 26, 10:49 PM EDT | Flash Flood Warning | BGM | Delaware, Otsego | 4 hr |
| Apr 26, 11:48 PM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
| Apr 27, 12:25 AM EDT | Special Weather Statement | BGM | Sullivan | 65 min |
| Apr 27, 1:09 AM EDT | River Flood Warning | BGM | Broome | 4 days |
| Apr 27, 1:09 AM EDT | River Flood Warning | BGM | Broome, Tioga | 4 days |
| Apr 27, 6:00 AM EDT | River Flood Warning | BGM | Broome | 58 hr |
| Apr 27, 6:02 AM EDT | River Flood Warning | BGM | Onondaga | 11 days |
| Apr 27, 11:25 AM EDT | Flash Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 27 hr |
| Apr 27, 1:27 PM EDT | River Flood Warning | BGM | Onondaga | 82 min |
| Apr 27, 5:33 PM EDT | Special Weather Statement | BGM | Delaware | 57 min |
| Apr 27, 6:49 PM EDT | Severe Thunderstorm Warning | BGM | Steuben, Yates | 56 min |
| Apr 27, 7:00 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 60 min |
| Apr 27, 7:40 PM EDT | Flash Flood Warning | BGM | Steuben, Yates | 3 hr |
| Apr 27, 7:43 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 62 min |
| Apr 27, 7:50 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Tioga, Tompkins | 55 min |
| Apr 27, 7:56 PM EDT | Tornado Warning | BGM | Chemung, Schuyler, Seneca, Steuben, Tompkins, Yates | 64 min |
| Apr 26, 8:23 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 67 min |
| Apr 26, 9:09 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 51 min |
| Apr 26, 10:16 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Pike | 37 min |
| Apr 26, 11:23 PM EDT | Areal Flood Warning | BGM | Bradford | 6 hr |
| Apr 27, 2:43 AM EDT | River Flood Warning | BGM | Wyoming | 3 days |
| Apr 27, 6:00 AM EDT | River Flood Warning | BGM | Bradford | 63 hr |
Nearby
River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.